MAUDE Adverse Event Report: ARKRAY, INC. GLUCOCARD VITAL BLOOD GLUCOSE TEST SYSTEM

ARKRAY, INC. GLUCOCARD VITAL BLOOD GLUCOSE TEST SYSTEM
Model Number 761100
Medical Device Problem Code Missing Test Results (3267)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Meter and test strips involved in incident were returned and evaluated and performed to specification.Retain strips were also tested with returned meter and performed to specification.No failure detected.
 
Event or Problem Description
Patient did a test on saturday, (b)(6) 2018 in the morning while fasting.He received a reading of 41.He didn't think the reading was accurate and tested again right away.He used a different finger and received 219, then 203, all within 10 minutes.This is a new meter that is about 2-3 weeks old.Strips were opened 2-3 weeks ago.Patient stores products in his bedroom.Patient is not receiving any oxygen therapy.Doesn't have trouble getting a sample of blood.Uses alcohol wipes and allows fingers to dry thoroughly, uses fingertip as a testing site.Seals the bottle cap tightly and immediately after removing a test strip.Changes lancets every time he tests.Customer's wife stated that he did not have any symptoms associated with the readings.He did not take any medication.He did not contact the paramedics or go to the er.His normal glucose readings are unknown.He takes humulin for diabetes.He has improved on his diet by cutting back carbs and measuring food portions.No physical damage to the meter or debris around the test strip port.The meter looks brand new.He tested again today and received a reading of lo, then he tested again and received 204 while fasting.He did not take any medication based on the readings.He wasn't comfortable with taking any medication.He did not perform a control solution test.Replaced meter, test strips, sent control solution, and return label.(b)(4).

Brand Name
GLUCOCARD VITAL BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-8045,
JA 
MDR Report Key7322972
Report Number1832816-2018-00004
Device Sequence Number13482587
Product Code NBW
UDI-Device Identifier00015482760014
UDI-Public(01)00015482760014
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/16/2019
Device Model Number761100
Device Catalogue Number761100
Device Lot Number080917D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight100